Delayed-Type Drug-Induced Cutaneous Adverse Reactions in Children: Clinical Spectrum, Diagnostic Challenges, and Outcomes.
Аннотация
INTRODUCTION
Delayed-type cutaneous adverse drug reactions (CADRs) are T-cell-mediated hypersensitivity reactions that may present with variable clinical severity in children. They range from mild maculopapular exanthema (MPE) to severe, life-threatening mucocutaneous syndromes such as drug reaction with eosinophilia and systemic symptoms (DRESS), Stevens-Johnson syndrome (SJS), and toxic epidermal necrolysis (TEN). Data on pediatric delayed-type CADRs remain limited. They represent an important cause of morbidity in pediatric patients and require careful diagnostic evaluation. This study aimed to describe the clinical characteristics, etiologic agents, management strategies, and outcomes of pediatric patients with delayed-type CADR followed at a tertiary pediatric center.
METHODS
This retrospective case series included 33 pediatric patients diagnosed with delayed-type CADR between January 2013 and December 2024. Demographic features, suspected culprit drugs, clinical manifestations, laboratory and histopathologic findings, treatment approaches, and outcomes were reviewed. RegiSCAR, EuroSCAR, and SCORTEN criteria were applied for diagnostic classification and severity assessment of DRESS, AGEP, and SJS/TEN, respectively.
RESULTS
The median age was 9 years (range: 9 days-16 years); 17 patients were female. The most frequent diagnosis was MPE (n = 18, 54.5%), followed by DRESS (n = 5, 15.1%), SJS/TEN (n = 3, 9.1%), AGEP/ALEP (n = 3, 9.1%), erythema multiforme (n = 2, 6.0%), and symmetric drug-related intertriginous and flexural exanthem (n = 2, 6.0%). Antibiotics and antiepileptic drugs were the most commonly implicated drug classes. Systemic corticosteroids were administered in moderate-to-severe cases, and intravenous immunoglobulin was used in selected patients with DRESS and SJS/TEN. Four patients died due to underlying primary diseases; no CADR-related mortality was observed.
CONCLUSION
This retrospective case series describes the heterogeneous clinical spectrum of delayed-type CADRs in children in a tertiary referral setting. In our cohort, MPE was the most frequent phenotype, while antibiotics and antiepileptic drugs were the most commonly implicated agents. A high burden of comorbidities, including immunosuppression and polypharmacy, was notable and may have influenced the observed clinical spectrum. Severe reactions required multidisciplinary management.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.